Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Sep 25, 2000, 6:18 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2000, 6:18 PM EDT (22:18 UTC)
- Expired
- Sep 25, 2000, 7:30 PM EDT
- In force
- 72 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Darlington County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 252221 SVRILM SCC031-069-252330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 618 PM EDT MON SEP 25 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 730 PM EDT * AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS FROM 14 MILES EAST OF KERSHAW TO 12 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLYDE AT 635 PM EDT HARTSVILLE AT 645 PM EDT LAMAR AT 650 PM EDT AUBURN AT 655 PM EDT DARLINGTON AT 705 PM EDT BENNETTSVILLE AT 715 PM EDT DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THESE STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. REPORTB SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END CRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:22 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 25, 2:22 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 222 PM EDT MON SEP 25 2000 MODELS IN BETTER GNRL AGREEMENT THAN YDAY CONCERNING THE FRONTAL PASSAGE TIMING AND DETAILS. IT APPEARS A SQUALL LINE WILL FORM AND PROGRESS E ACROSS NC/SC OVERNIGHT...REACHING THE COAST BY 12Z. THIS SHOWS UP VERY CLEARLY IN ETA/MESOETA LOW-LVL CONVERGENCE FIELDS. THERE WL BE CONVECTIVE ACTIVITY IN ADVANCE OF THIS...EARLY DIURNAL ACTIVITY THIS EVENING AND MORE CONCENTRATED ACTIVITY LATER WITH THE BACKDOOR FRONT TO MY N. WINDS GO NEARLY UNIDIRECTIONAL OVERNIGHT IN MY CWA...WITH BEST SHEAR TO THE N. HIGH WB-ZERO HEIGHTS AND STRONG WIND FIELDS ALOFT INDICATE MAIN SVR THREAT TO BE DAMAGING WIND GUSTS. IF TRAINING CELLS DEVELOP COULD SEE SOME LOCALIZED FLOODING...ESPECIALLY GIVEN NEAR-SATURATED SOIL CONDITIONS IN PARTS OF THE AREA. AFTER SQUALL LINE PASSAGE...IT APPEARS LOW LVLS WL STABILIZE ENOUGH TO END CONVECTIVE THREAT...AS WINDS GO SW-W TUE...AND THEN N WHEN THE ACTUAL WIND SHIFT/COLD FRONT SLIDES THRU TUE EVENING. THEN ITS JUST A TEMP FORECAST FOR THE REST OF THE WEEK AS A COOL AIRMASS BUILDS IN. STILL CAN FIND LITTLE SUPPORT FOR THE MRF SOLN OF A TROPICAL/HYBRID SYS BY THE WEEKEND IN ANY OF THE OTHER EXTND MDLS (CANADIAN/ECMWF/UKMET). CWF: SCA WL REMAIN IN EFFECT TONIGHT. SW WINDS WL INC TO 20-25 KT TONIGHT WITH SEAS INC TO 6 FT. SPEEDS DECR SLGTLY TUE AFT...THEN WINDS TURN TO THE N 20KT TUE NIGHT. CAA OVR WARM WATER WL CREATE GUSTY CONDITIONS TUE NIGHT INTO WED. FCSTID = 9 PRELIM CCF NUMBERS... ILM 73 80 59 76 / 70 40 10 0 FLO 70 79 56 76 / 60 20 0 0 MYR 73 81 59 76 / 60 40 10 0 .ILM... NC...SCA TONIGHT SURF CITY TO LITTLE RIVER INLET. SC...SCA TONIGHT LITTLE RIVER INLET TO SOUTH SANTEE RIVER. TRA
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.